Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
arashyyy_88

Help with Tretinoin 0.05% and Duac

Hey guys,

I honestly have read through probably every single review and every single post on this website. But anyways this is the situation with myself.

I had some mild to slightly moderate acne prior to seeing the doctor. I had some acne scar marks for many years and never seemed to go but then and there I used to get some pimples from those marks say every 2 months or so.

Anyways, on the 22 of July of this year I went to the doctor and told him to prescribe me retin-a 0.05 due to the success stories I read on this website. BIG MISTAKE. I'll talk about this soon. I was using a clean and clear face wash product that contains Benzol peroxide both mornign and night just before I applied Retin-a Cream 0.05% and I made sure I waited 20 minutes for my face to dry completely. Anyways all that happened for about 4 weeks is I started to get pimples in places I have never before. I was aware that I might get a couple of new pimples but nothing like this!

I found out from thsi website that you cannot use Benzol peroxide and Retin-a at the same time because the BP inactivates the retin-a. After I found this out, I stopped using the BP facewash and used cetaphil. Now being an idiot I am, during the middle/end of August, I accidently left my retin-a next to the heater and it melt. I put it in the fridge for it to harden and it looked normal after a few hours so I used it that night. I broke out LIKE CRAZY the next day. Huge pimples and marks. I went to the pharmacy and nowhere in sydney, australia stock retin-a anymore so he gave me Retrieve cream which is tretinoin 0.05% and he assured me it will do the same thing and also that it didn't mean that I had to start the whole count again if you know what I mean.

I used it for 2 weeks and still those pimples from that stupid breakout remained. So i went to the GP and he prescribed me DUAC to use in the morning with Retrieve Cream at night. I have been doing this ever since the beginnning of September to now. I still have Acne and it is worse then when I first ever saw the doctor on 22 July. It has been 2.5 months. I have been very patient but I am so upset that after this long and especially when I only had mild acne before that I am stuck like this :(

Please give me hope guys. Am I doing somethign wrong? Isn't all tretinoin cream the same? I tried bactrim DS a few weeks ago and I had the worst fever and stomach cramps so that is out of the question. I never really have bad acne and this is the worst period of my life. I am almost 22 and a male. Maybe I am using too much of the products? I put maybe all up 2 pea sized tretinoin on my face and the same with duac but my face doesn't really sting anymore or anything when I apply this much.

Any help or advice would be greatly appreciated

Share this post


Link to post
Share on other sites
i would schedule another appointment with your doctor.

I understand but I prefer to hear what other members have to say. I am sick of the doctor just prescribing something else.

Share this post


Link to post
Share on other sites

I kind of had a similar experience - I was on tretinoin cream for a few months, and my skin definitely got much worse than it had ever been. I broke out in places I'd never broken out before, and I'd had fairly mild acne before I started using it. I actually didn't start seeing results until I hit the 4 month mark, but I ended up switching to Differin because the tretinoin was pretty irritating on my sensitive skin. But I'm pretty sure my skin would have continued to improve if I stuck with it.

I'm not sure if all tretinoin creams are the same...but I kind of hated mine (generic) because it made my skin really oily all the time. Also, the recommended dosage is one pea-sized amount per application. But I think this is just to help decrease irritation, and since you're not experiencing any, I think you should be okay.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×